Eylea injections: I have had wet macular... - Macular Society

Macular Society

3,624 members1,907 posts

Eylea injections

Jelbea
Jelbea

I have had wet macular degeneration in both eyes for three years and receive Eylea injections. I have had about 30 in all. I often have black floaters after the injections which settle within a few days. However, after my last injections I have been experiencing a different sort of floater. It is black but the centre looks like a bright pinpoint of light. It moves across my vision just like the all black version but is much more annoying because of the bright light.

Does anyone else experience this type of floater and should I be going anything about it?

17 Replies
oldestnewest

Hi Jelbea. I've never experienced that type of floater (although I do experience floaters) but that's not to say I won't in the future or that someone else on here might not have experienced them. When did you have the injections and have you contacted the clinic about your concerns, also is there any discomfort?

Jelbea
Jelbea in reply to springcross

Hi Springcross, Thank you for your prompt response. I had my last injections two weeks ago. I have no pain with these floaters. They are just a bit annoying and the funny thing is they are not there all the time like other floaters. I seem to see one when moving from a darker to brighter light or vice versa and they stay around for maybe an hour and then disappear. I will mention them at the clinic next time or if they seem to be more intrusive. It is so hard to get appointments at present and even to speak to a person rather than an answer machine.

Someone else here may have experienced these. I have recently had to go on blood thinner medication so obviously I am a little more anxious about the injections than usual in case of a haemorrhage.

Thanks again for your reply

springcross
springcross in reply to Jelbea

I wonder if it's maybe something to do with the blood thinners, just a thought. x

Jelbea
Jelbea in reply to springcross

Hi Springcross It could possibly be the drugs I am taking and I will check with the clinic. Thanks for your response. Take care

Hi Jelbea, I have experienced many floaters which normally go after a few days, sometimes one will last longer, I have not experienced the one you describe. It is always worth mentioning to the clinic any concerns you have, although it is probably nothing to worry about, the injections vary so much in their after effects. Best wishes.

Hello Penelopeflower (love the name) Thank you for your advice. The injections do vary so much and I will mention this floater at the clinic. At present I do not see it at all but when I go to a brighter or darker area it can pop up again. Take Care

Good Morning Jelbea,

As you have experienced this for 2 weeks and it has not gone, it is important to contact the eye clinic to discuss and get medical advice from.

All the best,

Becky

Macular Society

Advice and Information

help@macularsociety.org

0300 3030 111

Hello Becky, Thanks for your reply. I just wondered if anyone else had experienced this as I did not want to make a fuss if it is something which is relatively normal, but I will get advice. Good Wishes to you and the team

Hi Jelbea; I have had similar; I still have a Silicon floater (a bit of Silicon left over when they used a Silicon lubricated syringe) which appears a a black blob, but sometimes has a bright centre like a doughnut depending how bright the ambient light is. Nothing really to worry about in my case, and I rarely see it.

Jelbea
Jelbea in reply to MikeG1944

Hello Mike I appreciate your reply and I feel that as this floater is not visible all the time it is probably nothing to worry about. However, I will pass it by the clinic I attend just to be sure. Good Wishes

Hi Jelbea, I know exactly what you mean. My doctor explained that it was a bit of silicone from the tip of the needle,nothing to worry about.

Jelbea
Jelbea in reply to Magill

Hello Magill, Thank you for your info. I don't feel it is a big deal and in fact to-day I have not seen it - plenty of the ordinary variety as usual.

Thanks again, take care

Hallo Jelbea, I have a couple of tiny ones like this from an injection in January. I go to Moorfields and I was told they will gradually disappear completely. They are certainly smaller and I don't see them all the time, but when they are there they are very annoying! I have a billion ordinary floaters too, but these are different because they are so sharp.

Jelbea
Jelbea in reply to ElviraKate

Hi ElviraKate, Great to get your response and to hear that Moorfields does not seem worried about them. They can be annoying especially as I also have very many ordinary floaters. The ordinary ones are easier to ignore. Healthwise I am in a very stressful situation at present so it is great to be able to stop worrying about something. Thank you again.

I’ve had these a few times - like floating spinning planets of liquid gold, quite beautiful and have always eventually disappeared. Once I realised it wasn’t permanent I just relaxed and appreciated that it was an interesting phenomenon!

Hope that helps?

Jelbea
Jelbea in reply to Catseyes235

Hello Catseyes, Thank you so much for your reply. I love your description which made me smile and relax more about it. I have other health problems at present which makes it difficult not to worry but you have helped me. Thanks again.

I grew quite attached to the last one. Quite sad when it disappeared! Not had one for ages though. Ah other health problems I know too well ...on 3 other forums! Best wishes...

You may also like...